Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 1, NWS New York, NY

January 18, 2015Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jan 18, 2015, 5:31 PM EST for Suffolk County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 18, 2015, 5:31 PM EST (22:31 UTC)
Expired
Jan 18, 2015, 6:15 PM EST
In force
44 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 6 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WUUS51 KOKX 182231
SVROKX
NYC103-182315-
/O.NEW.KOKX.SV.W.0001.150118T2231Z-150118T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
531 PM EST SUN JAN 18 2015

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 615 PM EST

* AT 528 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM   
  MOUNT SINAI TO CORAM TO DAVIS PARK...MOVING NORTHEAST AT 40 MPH. 
  THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
  60 MPH. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SHIRLEY AND MIDDLE ISLAND AROUND 535 PM EST...
  ROCKY POINT AND MASTIC BEACH AROUND 540 PM EST...
  CENTER MORICHES AND BROOKHAVEN NATIONAL LABORATORY AROUND 545 PM
  EST...
  MANORVILLE AROUND 550 PM EST...
  WADING RIVER AROUND 555 PM EST...
  CALVERTON AROUND 600 PM EST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT STRONG WINDS OR WIND DAMAGE WHEN YOU CAN DO SO SAFELY 
TO THE NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWEET US 
@NWSNEWYORKNY OR E MAIL US AT OKX.SPOTTERS@NOAA.GOV

&&

LAT...LON 4070 7295 4071 7296 4074 7291 4073 7290
      4075 7289 4075 7292 4073 7295 4074 7297
      4095 7311 4098 7310 4097 7306 4098 7283
      4097 7278 4099 7270 4080 7260
TIME...MOT...LOC 2230Z 194DEG 35KT 4096 7302 4090 7298
          4038 7272

$$

FORECASTER: GOODMAN
2 follow-up statements
809 
WWUS51 KOKX 182252
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
552 PM EST SUN JAN 18 2015

NYC103-182315-
/O.CON.KOKX.SV.W.0001.000000T0000Z-150118T2315Z/
SUFFOLK NY-
552 PM EST SUN JAN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR SUFFOLK COUNTY...

AT 549 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM WADING RIVER TO WESTHAMPTON TO 24 MILES SOUTH OF 
WESTHAMPTON...MOVING NORTH AT 45 MPH. 

LAT...LON 4080 7260 4076 7276 4098 7283 4097 7278
      4099 7270
TIME...MOT...LOC 2251Z 191DEG 41KT 4096 7280 4085 7272
          4053 7255

$$

GOODMAN
291 
WWUS51 KOKX 182312
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
612 PM EST SUN JAN 18 2015

NYC103-182321-
/O.EXP.KOKX.SV.W.0001.000000T0000Z-150118T2315Z/
SUFFOLK NY-
612 PM EST SUN JAN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY WILL EXPIRE AT
615 PM EST...

THE LINE HAS WEAKENED AND MOVED EAST OF THE WARNED AREA. 

LAT...LON 4080 7260 4076 7276 4098 7283 4097 7278
      4099 7270
TIME...MOT...LOC 2311Z 191DEG 41KT 4118 7274 4107 7266
          4075 7249

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 18, 4:21 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Jan 18, 4:21 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EST SUN JAN 18 2015

.SYNOPSIS...
WEAK LOW PRESSURE IN THE DELMARVA REGION LATE THIS AFTERNOON WILL
PASS OVER LONG ISLAND THIS EVENING...THEN MOVE THROUGH NEW ENGLAND
LATER TONIGHT ON ITS WAY INTO THE CANADIAN MARITIMES THROUGH
MONDAY NIGHT AS HIGH PRESSURE BUILDS FROM THE WEST. A SECONDARY
COLD FRONT WILL MOVE ACROSS ON MONDAY. AN ALBERTA CLIPPER LOW WILL
PASS SOUTH OF LONG ISLAND MID WEEK. HIGH PRESSURE WILL THEN RETURN
THEREAFTER UNTIL NEXT WEEKEND. ANOTHER STORM SYSTEM WILL APPROACH
FROM THE WEST ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERAL NEAR TERM ISSUES TO DEAL WITH ATTM...

FIRST...TEMPS NORTH/WEST OF NYC CONTINUE TO SLOWLY WARM...WITH
TEMPS ABOVE FREEZING FOR A LONG ENOUGH PD OF TIME IN MOST PLACES
TO ALLOW ADVY TO EXPIRE. MAY ISSUE FOLLOWUP SPS FOR POSSIBILITY OF
LEFTOVER ICY SPOTS INTO THIS EVENING.

NEXT...BANDS OF HEAVY RAIN...ONE FROM THE LOWER HUDSON VALLEY
DOWN INTO NYC AND ANOTHER JUST AHEAD OF THE DEVELOPING SFC LOW OVER
SOUTHERN NJ AND DELMARVA...WILL PASS OVER THE AREA INTO THIS
EVENING AND CONTINUE TO PRODUCE FLOODING...WITH AREAL FLOOD
WARNINGS ALREADY ISSUED FOR NYC METRO.

NEXT...LOW-TOPPED LINE OF TSTMS FROM NYC INTO THE COASTAL
WATERS...COULD PRODUCE GUSTY WINDS ACROSS NYC AND LONG ISLAND AS
IT TAPS INTO 50-60 KT SOUTHERLY H8 JET. RADAR SHOWS TRAIN OF
GRAVITY WAVES ACCOMPANYING THE CONVECTION THAT COULD HELP
TRANSPORT SOME OF THIS WIND TO THE SFC DESPITE LL INVERSION IN
PLACE.

FINALLY...ONSHORE FLOW OF MOIST AIR WITH DEWPOINTS IN THE MID 40S
PASSING OVER COLD WATERS IN THE UPPER 30S AND LOWER 40S HAS LED TO
DEVELOPMENT OF FOG ALONG THE COAST. THIS FOG COULD BE LOCALLY
DENSE...ESPECIALLY OUT AHEAD OF THE FIRST BAND OF HEAVY RAIN.

THE DEVELOPING SFC LOW SHOULD PASS OVER ERN LONG ISLAND EARLY THIS
EVE...WITH PRECIP QUICKLY TAPERING OFF IN ITS WAKE. COLD AIR
WRAPPING IN BEHIND THE LOW COULD RESULT IN SOME SPOTTY LIGHT
FREEZING RAIN AND/OR SNOW WELL INLAND BEFORE PRECIP SHUTS OFF.
THEN EXPECT CLEARING SKIES OVERNIGHT...WITH LOWS FROM THE UPPER 20S
AND LOWER 30S INLAND...TO THE MID 30S FOR NYC AND LONG ISLAND...TO
THE UPPER 30S ACROSS THE FORKS OF LONG ISLAND. BLACK ICE LIKELY
OVERNIGHT ACROSS MANY INTERIOR SECTIONS...WILL LIKELY ISSUE SPS TO
ADDRESS THIS ONCE ONGOING FLOODING CONCERNS WANE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
OVERALL IN THE MID LEVELS...MULTIPLE SHORTWAVES MOVE ACROSS DURING
THE WEEK INTO NEXT WEEKEND. THIS WILL REINFORCE COLD AIR ADVECTION
WITH EACH ONE. A COLD PATTERN EVIDENT IN THE UPPER LEVELS WITH THE
MAIN JET STREAM STAYING SOUTH OF THE REGION. THE MAIN FEATURES
ARE CYCLONIC FLOW AND PERHAPS A FEW SNOW AND RAIN SHOWERS FOR
MONDAY. THERE WILL BE STRONG COLD AIR ADVECTION. PRESSURE GRADIENT
WEAKENS TUESDAY. HIGHS STAY MAINLY IN THE 30S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A CLIPPER LOW WILL BE MOVING JUST SOUTH OF LONG ISLAND IN THE
MIDWEEK PERIOD. THERE HAS BEEN VARIABILITY SOUTH AND NORTH WITH
THE TRACK AND ITS ASSOCIATED MOISTURE FIELD AS WELL AS THE TIMING
BETWEEN THE DIFFERENT MODELS. POTENTIAL IS THERE FOR A FEW INCHES
OF SNOW WITH SOME MODEL SOLUTIONS INCLUDING THE 12Z ECMWF KEEPING
MOST PRECIP SOUTH OF LONG ISLAND WEDNESDAY AND WEDNESDAY NIGHT.

ANOTHER SHORTWAVE MOVES THROUGH THURSDAY AND THURSDAY NIGHT. AT THE
SURFACE THOUGH...WEAK HIGH PRESSURE WILL BE MOVING IN THURSDAY AND
THURSDAY NIGHT. YET ANOTHER SHORTWAVE...A LITTLE LARGER AMPLITUDE
MOVES IN FOR NEXT WEEKEND WITH PARENT LOW PRESSURE NORTH OF THE
REGION. A SLIGHT CHANCE FOR SNOW SHOWERS NEXT WEEKEND WITH COLD AIR
ADVECTION CONTINUING.

HIGHS STAY MAINLY IN THE 30S...COLDEST THURSDAY THROUGH SATURDAY
WITH VALUES MAINLY IN THE LOWER 30S FOR THOSE DAYS.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
LOW PRES OVER THE DELMARVA WILL DEEPEN AND TRACK OVER THE REGION
THIS EVE...AND INTO CANADA ON MON.

WIDESPREAD IFR AND LIFR LATE THIS AFTN WITH RAIN HVY AT TIMES.
LOCALLY DENSE FG AHEAD OF THE RAIN WILL IMPACT KBDR AND PERHAPS KISP
AND KGON.

ISOLD TSTMS FROM THE CITY EWD THIS EVE WITH THE HEAVIEST RAIN.
COVERAGE TOO SPARSE TO INCLUDE IN THE TAFS.

RAPID IMPROVEMENT AFT 00Z FROM W TO E AS DRY AIR FLOWS INTO THE
REGION. KSWF COULD END AS A BRIEF PERIOD OF SNOW OR RASN. BECOMING
VFR BY 05Z-08Z WITH VFR ON MON.

THERE COULD BE AN ISOLD SHSN/FLURRY MON WITH CIGS AROUND 4000 FT.

LGT AND VRB FLOW MOST OF THE AREA UNTIL AROUND 00Z CITY AND LATER E
AND WLY WINDS KICK IN. ERN ARPTS BEFORE THE FROPA SE WINDS A LITTLE
STRONGER AT TIMES ABV 10 KT.

LOCALLY STRONGER WINDS GUSTING UP TO 20KT INVOF TSTMS THIS EVE.

LLWS WILL CONTINUE TO DECREASE FROM W TO E THRU 00Z.

.OUTLOOK FOR 18Z MONDAY THROUGH THU...
.REST OF MON...VFR BUT CHC FOR A SHSN OR FLURRY. WEST WINDS 10-20 KT
WITH G20-30 KT.
.TUE...VFR.
.WED...MVFR OR LOWER CONDS POSSIBLE IN SNOW.
.WED NIGHT...VFR.
.THU...VFR. NW WINDS G15-20KT.

&&

.MARINE...
SCA CONDS CONTINUE ON THE OCEAN...WITH S FLOW GUSTING TO 30 KT AND
PRODUCING 5-10 FT SEAS THIS EVENING. FINE LINE OF SHOWERS/TSTMS
AHEAD OF APPROACHING LOW PRESSURE COULD PRODUCE BRIEF 40-KT
WINDS INTO THIS EVENING...WITH SMW ISSUED. AFTER THE LOW
PASSES...WLY FLOW WITH SCA CONDS SHOULD DEVELOP ON ALL
WATERS BY LATE TONIGHT...WITH GUSTS UP TO 25 KT.

SCA CONTINUES MONDAY WITH DECENT COLD AIR ADVECTION ALLOWING
EFFICIENT VERTICAL MIXING OVER THE WATERS. THIS DECREASES
PARTIALLY MONDAY NIGHT BUT THE FREQUENCY OF 25 KT GUSTS SHOULD
DECREASE ACROSS THE NON-OCEAN WATERS. THE SCA CONDITIONS COULD
LINGER INTO TUESDAY. FROM TUESDAY NIGHT THROUGH THURSDAY
OVERALL...A DOWNWARD TREND IN CONDITIONS FORECAST TO BELOW SCA
WITH RELATIVELY WEAK PRESSURE GRADIENTS IN PLACE.

&&

.HYDROLOGY...
STORM TOTAL RAINFALL OF 1.5 TO 2.25 INCHES EXPECTED FROM NYC METRO
UP INTO SW CT...WITH LESSER AMTS OF 0.75 TO 1.5 INCH TO THE NW AND
E. AREAL FLOOD WARNINGS HAVE BEEN ISSUED FOR NYC METRO...WITH
SOME SMALL STREAMS HAVING GONE OVER BANK FULL.

ICE ON THE WALLKILL AND YANTIC RIVERS IS CAUSING MINOR
FLUCTUATIONS IN RIVER LEVELS AT THIS TIME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FREEZING RAIN ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     NYZ067-069.
NJ...FREEZING RAIN ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     NJZ002-004-103.
MARINE...SMALL CRAFT ADVISORY FROM 3 AM MONDAY TO MIDNIGHT EST MONDAY
     NIGHT FOR ANZ330-335-338-340-345.
     DENSE FOG ADVISORY UNTIL 9 PM EST THIS EVENING FOR ANZ330-335-
     340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR ANZ350-353-355.

&&

SYNOPSIS...GOODMAN/JM
NEAR TERM...GOODMAN
SHORT TERM...JM
LONG TERM...JM
AVIATION...JMC
MARINE...GOODMAN/JM
HYDROLOGY...GOODMAN
Hazardous weather outlook, Jan 18, 4:32 PM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EST SUN JAN 18 2015

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-192145-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
432 PM EST SUN JAN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ345-192145-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
432 PM EST SUN JAN 18 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-340-350-353-355-192145-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
432 PM EST SUN JAN 18 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-192145-
NEW YORK HARBOR-
432 PM EST SUN JAN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jan 18, 4:46 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
446 PM EST SUN JAN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FREEZING RAIN    NEW HAVEN               41.31N  72.92W
01/18/2015  U0.00 INCH       NEW HAVEN          CT   PRINT MEDIA

            *** 1 FATAL *** FEMALE MOTORIST STRUCK A UTILITY POLE
            ON NORTH FRONTAGE ROAD DUE TO ICY CONDITIONS.

&&

DS
Local storm report, Jan 18, 4:56 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
456 PM EST SUN JAN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FREEZING RAIN    HARRISON                40.74N  74.15W
01/18/2015  M0.20 INCH       HUDSON             NJ   TRAINED SPOTTER

&&

DS
Local storm report, Jan 18, 5:07 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
507 PM EST SUN JAN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     FREEZING RAIN    PORT JERVIS             41.38N  74.69W
01/18/2015  U0.00 INCH       ORANGE             NY   TRAINED SPOTTER

            JEEP RAN OFF INTERSTATE 84 NEAR EXIT 1 INTO DELAWARE
            RIVER DUE TO ICY CONDITIONS.

&&

DS
Local storm report, Jan 18, 5:09 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
509 PM EST SUN JAN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FREEZING RAIN    FAIR LAWN               40.94N  74.12W
01/18/2015  U0.00 INCH       BERGEN             NJ   TRAINED SPOTTER

            SEVERAL MOTOR VEHICLE ACCIDENTS IN AREA OF VIRGINIA AVE
            CLOSING RT 208 DUE TO ICY ROADS.

0745 AM     FREEZING RAIN    BRONX                   40.85N  73.87W
01/18/2015  U0.00 INCH       BRONX              NY   EMERGENCY MNGR

            20 CAR MULTI VECHILE ACCIDENT WITH ENTRAPMENT DUE TO
            ICING

0758 AM     FREEZING RAIN    MANHATTAN               40.78N  73.97W
01/18/2015  U0.00 INCH       NEW YORK           NY   TRAINED SPOTTER

            STREETS WERE A SHEET OF ICE BETWEEN MADISON AND 96TH ST

0800 AM     FREEZING RAIN    PARAMUS                 40.95N  74.07W
01/18/2015  U0.00 INCH       BERGEN             NJ   TRAINED SPOTTER

            SEVERAL CARS SPUN OUT IN AREA OF RT 4 AND RT 17. ROAD
            CLOSURE UNDERWAY DUE TO ICY ROADS.

0800 AM     FREEZING RAIN    NEW HAVEN               41.31N  72.92W
01/18/2015  U0.00 INCH       NEW HAVEN          CT   PRINT MEDIA

            *** 1 FATAL *** FEMALE MOTORIST STRUCK A UTILITY POLE
            ON NORTH FRONTAGE ROAD DUE TO ICY CONDITIONS.

0804 AM     FREEZING RAIN    RICHMOND                40.57N  74.13W
01/18/2015  U0.00 INCH       RICHMOND           NY   DEPT OF HIGHWAYS

            BOTH DIRECTIONS OF OUTERBRIDGE CROSSING HAVE ALL LANES
            BLOCKED DUE TO ICING

0815 AM     FREEZING RAIN    RIDGEWOOD               40.98N  74.11W
01/18/2015  M0.10 INCH       BERGEN             NJ   TRAINED SPOTTER

            ICE ACCRETION RANGED 0.05 TO 0.10 ON ALL SURFACES.
            NUMEROUS ACCIDENTS AND FALLS. NUMEROUS ROADS CLOSING DUE
            TO ICY CONDITIONS.

0821 AM     FREEZING RAIN    SMITHTOWN               40.86N  73.21W
01/18/2015  U0.00 INCH       SUFFOLK            NY   DEPT OF HIGHWAYS

            NY 25 EW AREA OF OLD WILLETS PATH... ALL LANES CLOSED
            DUE TO ICING

0827 AM     FREEZING RAIN    MELVILLE                40.78N  73.41W
01/18/2015  U0.00 INCH       SUFFOLK            NY   DEPT OF HIGHWAYS

            NORTHERN STATE PARKWAY EXIT 40... RT 110... TO VETS
            HIGHWAY... ALL LANES CLOSED DUE TO ICING

0830 AM     FREEZING RAIN    SOUND BEACH             40.96N  72.97W
01/18/2015  U0.00 INCH       SUFFOLK            NY   PUBLIC

            ROADS WERE A SHEET OF ICE IN SOUND BEACH AND PORT JEFF.

0831 AM     FREEZING RAIN    BAYONNE                 40.66N  74.11W
01/18/2015  U0.00 INCH       HUDSON             NJ   BROADCAST MEDIA

            GOETHALS... AND BAYONNE BRIDGES CLOSED

0845 AM     FREEZING RAIN    SHIRLEY                 40.80N  72.87W
01/18/2015  U0.00 INCH       SUFFOLK            NY   NWS EMPLOYEE

            3 CAR ACCIDENT DUE TO ICING ON WILLIAM FLOYD PARKWAY
            JUST SOUTH OF BNL... CLOSING THE ROAD WITHIN THE
            VICINITY OF THE ACCIDENT

0845 AM     FREEZING RAIN    WANTAGH                 40.67N  73.51W
01/18/2015  M0.02 INCH       NASSAU             NY   TRAINED SPOTTER

            A FEW HUNDRETHS OF AN INCE OF ICE ACRETION.

0856 AM     FREEZING RAIN    LEONIA                  40.86N  73.99W
01/18/2015  U0.00 INCH       BERGEN             NJ   BROADCAST MEDIA

            ICING CAUSED A SERIES OF ACCIDENTS ON THE NJ TURNPIKE
            IN THE LEONIA AREA THAT INVOLVED UP TO 38 CARS.

0900 AM     FREEZING RAIN    BRIDGEPORT              41.19N  73.20W
01/18/2015  E0.01 INCH       FAIRFIELD          CT   CO-OP OBSERVER

            REPORTED ICY ROADS IN THE LOCAL AREA OF SUCCESS HILL

0900 AM     FREEZING RAIN    YORKTOWN                41.30N  73.81W
01/18/2015  U0.00 INCH       WESTCHESTER        NY   PRINT MEDIA

            *** 5 INJ *** VEHICLE ROLLOVER ACCIDENT DUE TO ICY
            CONDITIONS ON NORTHBOUND TACONIC STATE PARKWAY AT ROUTE
            202 EXIT

0940 AM     FREEZING RAIN    NEW LONDON              41.35N  72.10W
01/18/2015  U0.00 INCH       NEW LONDON         CT   PRINT MEDIA

            *** 11 INJ *** 22 VEHICLES INVOLVED IN ACCIDENT ON
            INTERSTATE 95 SOUTHBOUND EXIT 83 OFF RAMP.

0945 AM     FREEZING RAIN    NORWALK                 41.09N  73.42W
01/18/2015  M0.10 INCH       FAIRFIELD          CT   PUBLIC

            PUBLIC

1012 AM     FREEZING RAIN    NEW CITY                41.15N  73.99W
01/18/2015  U0.00 INCH       ROCKLAND           NY   PUBLIC

            WEST CLARKSTOWN ROAD WAS A SHEET OF ICE

1115 AM     FREEZING RAIN    HARRISON                40.74N  74.15W
01/18/2015  M0.20 INCH       HUDSON             NJ   TRAINED SPOTTER

0100 PM     FREEZING RAIN    MONTGOMERY AIRPORT      41.51N  74.26W
01/18/2015  M0.12 INCH       ORANGE             NY   ASOS

            ASOS

0100 PM     FREEZING RAIN    DANBURY AIRPORT         41.37N  73.48W
01/18/2015  M0.17 INCH       FAIRFIELD          CT   ASOS

            ASOS

0100 PM     FREEZING RAIN    MERIDEN                 41.54N  72.80W
01/18/2015  M0.07 INCH       NEW HAVEN          CT   ASOS

            ASOS

0100 PM     FREEZING RAIN    SOMERS                  41.33N  73.69W
01/18/2015  M0.10 INCH       WESTCHESTER        NY   TRAINED SPOTTER

            TRAINED SPOTTER

0430 PM     FREEZING RAIN    CORNWALL ON HUDSON      41.44N  74.02W
01/18/2015  M0.10 INCH       ORANGE             NY   TRAINED SPOTTER

            TRAINED SPOTTER

0451 PM     FREEZING RAIN    PORT JERVIS             41.38N  74.69W
01/18/2015  U0.00 INCH       ORANGE             NY   TRAINED SPOTTER

            JEEP RAN OFF INTERSTATE 84 NEAR EXIT 1 INTO DELAWARE
            RIVER DUE TO ICY CONDITIONS.

&&

DS
Special weather statement, Jan 18, 5:25 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
525 PM EST SUN JAN 18 2015

NYZ078>081-190030-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
525 PM EST SUN JAN 18 2015

...STRONG THUNDERSTORMS WILL IMPACT EASTERN SUFFOLK COUNTY...

AT 522 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT JEFFERSON TO
MEDFORD TO 58 MILES SOUTHEAST OF DAVIS PARK...OR ALONG A LINE
EXTENDING FROM PORT JEFFERSON TO MEDFORD TO 61 MILES SOUTHEAST OF
ROBERT MOSES STATE PARK...AND MOVING NORTHEAST AT 35 MPH.

THESE STORMS WILL BE...
  NEAR YAPHANK BY 530 PM.
  NEAR SHIRLEY BY 535 PM.
  NEAR ROCKY POINT BY 540 PM.
  NEAR CENTER MORICHES BY 545 PM.
  NEAR WADING RIVER BY 550 PM.
  NEAR CALVERTON BY 555 PM.

WINDS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN
WITH THIS LINE OF STORMS COULD ALSO CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LAT...LON 4105 7188 4109 7191 4100 7210 4111 7208
      4113 7213 4106 7210 4104 7220 4111 7233
      4127 7199 4128 7203 4129 7201 4129 7203
      4099 7262 4098 7312 4092 7317 4074 7302
      4075 7289 4069 7299 4069 7298

GOODMAN
Special weather statement, Jan 18, 5:27 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
527 PM EST SUN JAN 18 2015

CTZ006>008-010>012-190030-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN
MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON-
527 PM EST SUN JAN 18 2015

...STRONG THUNDERSTORMS WILL IMPACT EASTERN NEW HAVEN...MIDDLESEX AND
NEW LONDON COUNTIES...

AT 525 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WATERBURY TO WADING
RIVER ON LONG ISLAND...MOVING NORTHEAST AT 35 MPH.

THESE STORMS WILL BE...
  NEAR WALLINGFORD BY 535 PM.
  NEAR NORTH BRANFORD BY 540 PM.
  NEAR GUILFORD BY 545 PM.
  NEAR NORTH MADISON BY 550 PM.
  NEAR PORTLAND BY 555 PM.
  NEAR EAST HAMPTON BY 605 PM.

WINDS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN
WITH THESE STORMS COULD ALSO CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LAT...LON 4142 7179 4140 7184 4131 7185 4132 7219
      4128 7220 4125 7235 4123 7276 4124 7290
      4128 7292 4123 7298 4161 7306 4164 7293
      4157 7294 4155 7286 4164 7265 4165 7250
      4159 7244 4160 7234 4165 7233 4164 7180

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 12:35 PM ESTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond115 min
Jan 18, 12:41 PM ESTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester2 hr
Jan 18, 2:05 PM ESTAreal Flood WarningOKXBronx, Kings, Nassau, New York, Queens, Richmond4 hr
Jan 18, 2:13 PM ESTAreal Flood WarningOKXRockland, Westchester4 hr
Jan 18, 2:43 PM ESTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester2 hr
Jan 18, 3:01 PM ESTSpecial Marine WarningOKX119 min
Jan 18, 3:06 PM ESTSpecial Weather StatementOKXNew York54 min
Jan 18, 3:24 PM ESTSpecial Weather StatementOKXNassau, Queens, Suffolk81 min
Jan 18, 3:51 PM ESTAreal Flood AdvisoryOKXNassau, Suffolk114 min
Jan 18, 4:25 PM ESTMarine Dense Fog AdvisoryOKX4 hr
Jan 18, 5:11 PM ESTFreezing Rain AdvisoryOKXOrange, Putnam3 hr
Jan 18, 5:21 PM ESTSpecial Marine WarningOKX99 min
Jan 18, 5:22 PM ESTSpecial Marine WarningOKX113 min
Jan 18, 5:25 PM ESTSpecial Weather StatementOKXSuffolk2 hr
Jan 18, 6:37 PM ESTSpecial Marine WarningOKX113 min
Jan 18, 6:44 PM ESTSpecial Marine WarningOKX61 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.